Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 16, 2015, 3:39 AM MDT for 12 counties in Colorado. It took effect at Mar 16, 2015, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 3:39 AM MDT (09:39 UTC)
- In effect from
- Mar 16, 2015, 11:00 AM MDT
- Expired
- Mar 16, 2015, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4452 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WWUS85 KBOU 160939 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 339 AM MDT MON MAR 16 2015 ...FIRE DANGER INCREASING ON THE COLORADO PLAINS TODAY... .RECORD OR NEAR RECORD WARMTH WILL COMBINE WITH GUSTY WINDS TO PRODUCE HIGH FIRE DANGER OVER THE PLAINS TODAY. COZ238-241>251-161900- /O.NEW.KBOU.FW.W.0001.150316T1700Z-150317T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 339 AM MDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR MOST OF THE PLAINS EAST OF I-25... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 238...241...242...243... 244...245...246...247...248...249...250 AND 251. * TIMING...CRITICAL CONDITIONS LATE THIS MORNING THROUGH THE AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE BY EVENING AS COOLER TEMPERATURES AND HIGHER HUMIDITIES ARRIVE...ALTHOUGH WINDS WILL STILL BE GUSTY. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS INCREASING TO 30-35 MPH THIS AFTERNOON. * RELATIVE HUMIDITY...11 TO 15 PERCENT. * IMPACTS...NEW AND EXISTING FIRES MAY EXPERIENCE RAPID FIRE GROWTH LATE THIS MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND RECORD WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BARJENBRUCH
2 follow-up statements
737 WWUS85 KBOU 161751 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1151 AM MDT MON MAR 16 2015 ...FIRE DANGER INCREASING ON THE COLORADO PLAINS TODAY... ...RECORD AND NEAR RECORD WARMTH COMBINED WITH GUSTY WINDS TO PRODUCE HIGH FIRE DANGER OVER THE PLAINS TODAY. AS OF NOON WINDS OVER THE FAR EASTERN PLAINS ARE GUSTING UP TO 25 MPH WITH 30 MPH ALONG THE WYOMING BORDER. RECORD TEMPERATURES HAVE BEEN REACHED IN DENVER WITH UPPER 70S TO LOWER 80S ALREADY ON THE PLAINS. COZ238-241>251-170000- /O.CON.KBOU.FW.W.0001.000000T0000Z-150317T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1151 AM MDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR MOST OF THE PLAINS EAST OF I-25... * AFFECTED AREA...FIRE WEATHER ZONES 238...241...242...243... 244...245...246...247...248...249...250 AND 251. * TIMING...CRITICAL CONDITIONS LATE THIS MORNING THROUGH THE AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE BY EVENING AS COOLER TEMPERATURES AND HIGHER HUMIDITIES ARRIVE...ALTHOUGH WINDS WILL STILL BE GUSTY. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...NEW AND EXISTING FIRES MAY EXPERIENCE RAPID FIRE GROWTH LATE THIS MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND RECORD WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
843 WWUS85 KBOU 162356 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 556 PM MDT MON MAR 16 2015 COZ238-241>251-170100- /O.EXP.KBOU.FW.W.0001.000000T0000Z-150317T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 556 PM MDT MON MAR 16 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF THE PLAINS EAST OF I-25... TEMPERATURES WILL CONTINUE TO FALL AND HUMIDITIES WILL RISE THROUGH THE EVENING...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. IT WILL REMAIN WINDY THROUGH THE EVENING HOURS WITH GUSTS UP 30 TO 40 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 15, 8:29 PM MDT, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 15, 8:29 PM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 829 PM MDT SUN MAR 15 2015 .UPDATE... ISSUED AT 824 PM MDT SUN MAR 15 2015 HAVE ADJUSTED TO GRIDS TO REFLECT MORE CLOUD COVER THIS EVENING AND BUMPED UP THE SOUTH WINDS IN DENVER THIS EVENING. ALSO ADJUSTED THE EXPECTED LOWS MONDAY MORNING UP SLIGHTLY AS WELL...SIMILAR TO THIS MORNINGS LOWS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 245 PM MDT SUN MAR 15 2015 AGAIN...VERY LITTLE CLOUDINESS OVER THE CWA THIS AFTERNOON...JUST LIKE YESTERDAY WAS. THE UPPER RIDGE IS ON TOP OF US. TEMPERATURES ACROSS THE PLAINS ARE IN THE 70S...WITH EVEN A FEW LOWER 80S HERE AND THERE. THE WINDS ARE PRETTY LIGHT IN MOST AREAS. MODELS KEEP AN UPPER RIDGE OVER THE CWA TONIGHT AND MONDAY. THERE IS WEAK UPWARD QG VERTICAL VELOCITY PROGGED FOR THE CWA TONIGHT AND MONDAY. THE PRESSURE AND WIND FIELDS SHOW NORMAL DIURNAL PATTERNS TONIGHT INTO MONDAY...THEN SOME NORTHERLY UPSLOPE BY AFTERNOON. THE MOISTURE PROGS SHOW IT TO BE PRETTY DRY FOR THE NEXT TWO PERIODS AND THERE IS NOTHING ON THE QPF FIELDS. NO POPS. FOR TEMPERATURES...MONDAY HIGHS ARE 0-1 C COOLER THAN THIS AFTERNOON'S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 202 PM MDT SUN MAR 15 2015 SWLY FLOW ALOFT WILL BE OVER THE AREA ON TUE AS SFC HIGH PRES IS CENTERED OVER THE CNTRL PLAINS. SOME LOW AND MID LVL MOISTURE COMBINED WITH FAVORABLE LAPSE RATES MAY LEAD TO A FEW SHOWERS OVER THE HIGHER TERRAIN. OVER NERN CO IT WILL BE MORE STABLE SO WILL NOT MENTION ANY PCPN. TEMPS WILL BE COOLER ON TUE WITH READINGS IN THE LOWER TO MID 50S OVER NERN CO. FOR WED A WK UPPER LEVEL TROUGH WILL APPROACH THE AREA FM THE WEST AS SFC LOW PRES DEVELOPS OVER ERN CO. MOISTURE WILL INCREASE IN THE MTNS BY AFTN WITH A CHC OF SHOWERS. OVER NERN CO THERE MAY BE A SLIGHT CHC OF SHOWERS BY LATE AFTN ALONG THE FRONT RANGE OTHERWISE WILL KEEP THE PLAINS DRY. AFTN HIGHS WILL RISE BACK INTO THE 60S OVER NERN CO. BY WED NIGHT INTO THU THE WK UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA AS ANOTHER CDFNT AFFECTS NERN CO. OVERALL QG FIELDS ARE WK THRU THE PERIOD HOWEVER WITH UPSLOPE FLOW BEHIND THE FNT AND PASSAGE OF WK UPPER LVL TROUGH WILL SEE A GOOD CHC OF SHOWERS IN THE MTNS WITH A CHC AT LOWER ELEVATIONS. SOUNDINGS SHOW AIRMASS WILL BE WRM ENOUGH FOR PCPN TO FALL AS RAIN BLO 6000 FT. AS FOR HIGHS READINGS WILL DROP BACK INTO THE LOWER TO MID 50S OVER THE PLAINS. FOR FRI THE WK UPPER LEVEL TROUGH WILL MOVE SE OF THE AREA WITH DRIER AIR SPREADING ACROSS. THIS SHOULD LEAD TO A DRY DAY WITH HIGHS RISING BACK INTO THE LOWER TO MID 60S OVER NERN CO. ON SAT AN UPPER LEVEL RIDGE WILL BE OVER THE AREA WHICH SHOULD LEAD TO ANOTHER DRY WITH ABV NORMAL TEMPS. BY SUN THERE ARE DIFFERENCES BETWEEN THE ECMWF AND GFS AS THE ECMWF HAS ANOTHER WK TROUGH MOVING ACROSS ALONG WITH A CDFNT WHILE THE GFS HAS A FLAT UPPER LEVEL RIDGE AND KEEPS THE FNT MOSTLY EAST OF THE AREA. THUS THE ECMWF WOULD PRODUCE COOLER TEMPS AND A CHC OF PCPN WHILE THE GFS WOULD BE DRY WITH SLIGHTLY COOLER TEMPS. AT THIS POINT WILL JUST MENTION LOW POPS WITH COOLER TEMPS. && .AVIATION...(FOR THE TAFS THROUGH 06Z MONDAY EVENING) ISSUED AT 824 PM MDT SUN MAR 15 2015 VFR CONDITIONS WITH NO RESTRICTIONS OVER THE NEXT 24 HOURS. SLY WINDS AGAIN STRONGER THAN EXPECTED AT KDEN SO BUMPED UP THE WINDS IN THE TAF TO BETTER REFLECT CURRENT CONDITIONS. WINDS WILL DECREASE A BIT LATER THIS EVENING AS THEY CONTINUE TO TRANSITION TO DRAINAGE. THE WIND WILL BE FAIRLY WEAK MONDAY MORNING...THEN A COLD FRONT IN THE AFTERNOON WILL PRODUCE NORTH TO NORTHEAST WINDS FOLLOWING FROPA. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...COOPER SHORT TERM...RJK LONG TERM...RPK AVIATION...COOPER
Hazardous weather outlook, Mar 15, 10:19 AM MDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1019 AM MDT SUN MAR 15 2015 COZ030>051-161630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1019 AM MDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL CONTINUE TO BUILD OVER COLORADO TODAY WITH DRY AND WARMER CONDITIONS. RECORD BREAKING TEMPERATURES ARE POSSIBLE OVER THE PLAINS WITH HIGH TEMPERATURE READINGS EXPECTED TO BE 20 TO 25 DEGREES ABOVE NORMALS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DURING ANOTHER WARM AND DRY DAY MONDAY...A WEAK COLD FRONT WILL PUSH SOUTH ACROSS...PRODUCING UPSLOPE CLOUDS OVER AREAS EAST OF THE FRONT RANGE MOUNTAINS THAT EVENING AND PERHAPS SOME LIGHT SHOWERS OVERNIGHT ALONG THE FOOTHILLS. EXPECT SCATTERED RAIN AND SNOW SHOWERS OVER THE CENTRAL MOUNTAINS TUESDAY ABOVE THE STABLE AND MUCH COOLER AIRMASS OVER THE PLAINS. MORE MOISTURE WILL PUSH INTO THE STATE WEDNESDAY THROUGH THURSDAY AS A WEATHER SYSTEM PASSES. LOOK FOR DRIER AND WARMER CONDITIONS FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.